Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 89, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2019, 6:26 PM CDT for Brewster County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- May 4, 2019, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Brewster County, TX
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
630
WUUS54 KMAF 042326
SVRMAF
TXC043-050030-
/O.NEW.KMAF.SV.W.0089.190504T2326Z-190505T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
626 PM CDT Sat May 4 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Brewster County in southwestern Texas...
* Until 730 PM CDT.
* At 625 PM CDT, a severe thunderstorm was located 12 miles north of
Persimmon Gap, or 35 miles north of Panther Junction, moving south
at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2991 10328 2992 10306 2959 10274 2960 10277
2959 10276 2959 10277 2948 10333
TIME...MOT...LOC 2325Z 345DEG 14KT 2984 10317
HAIL...1.50IN
WIND...60MPH
$$
103 follow-up statements
537
WWUS54 KMAF 042344
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
644 PM CDT Sat May 4 2019
TXC043-050030-
/O.CON.KMAF.SV.W.0089.000000T0000Z-190505T0030Z/
Brewster TX-
644 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BREWSTER COUNTY...
At 644 PM CDT, a severe thunderstorm was located 7 miles north of
Persimmon Gap, or 31 miles north of Panther Junction, moving south at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2991 10328 2992 10306 2959 10274 2960 10277
2959 10276 2959 10277 2948 10333
TIME...MOT...LOC 2344Z 345DEG 14KT 2978 10315
HAIL...1.00IN
WIND...60MPH
$$
87161
WWUS54 KMAF 042356
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
656 PM CDT Sat May 4 2019
TXC043-050030-
/O.CON.KMAF.SV.W.0089.000000T0000Z-190505T0030Z/
Brewster TX-
656 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BREWSTER COUNTY...
At 656 PM CDT, a severe thunderstorm was located near Persimmon Gap,
or 28 miles north of Panther Junction, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2991 10328 2992 10306 2959 10274 2960 10277
2959 10276 2959 10277 2948 10333
TIME...MOT...LOC 2356Z 345DEG 14KT 2973 10314
HAIL...1.25IN
WIND...60MPH
$$
87288
WWUS54 KMAF 050005 CCA
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
705 PM CDT Sat May 4 2019
TXC043-050030-
/O.COR.KMAF.SV.W.0089.000000T0000Z-190505T0030Z/
Brewster TX-
705 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL BREWSTER COUNTY...
At 704 PM CDT, a severe thunderstorm was located near Persimmon Gap,
or 26 miles north of Panther Junction, moving south at 15 mph. US
Hwy 385 to Ranch Road 2627 within the path of this storm.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2991 10328 2992 10306 2959 10274 2960 10277
2959 10276 2959 10277 2948 10333
TIME...MOT...LOC 2356Z 345DEG 14KT 2973 10314
HAIL...1.50IN
WIND...60MPH
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:50 PM CDT, 36 minutes earlier.
Area forecast discussion, May 4, 5:50 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 550 PM CDT Sat May 4 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Expect VFR conditions for much of the night with tempo or prevailing MVFR ceilings developing at most terminals between 05/10z to 05/14z Sunday. Widely scattered thunderstorms are expected through this evening across west Texas and southeast New Mexico but confidence was not high enough to include at any of the terminals at this time. Will continue to monitor. && .PREV DISCUSSION... /issued 234 PM CDT Sat May 4 2019/ DISCUSSION... Today appears much like yesterday except the moist air has pushed up into the higher elevations west of the Pecos River as shown by convection developing on recent satellite images. MLCAPE is down slightly from yesterday but still ample for severe storms when combined with SFC-6km shear > 40kts. Large hail and strong winds will be the primary concerns. Tomorrow will yield another day with the threat of severe storms as the dryline moves into the western Permian Basin, though a stronger cap may allow for less coverage. Monday and Tuesday will continue the chance for afternoon and evening showers and thunderstorms before a cold front arrives on Thursday. A very amplified upper ridge over the eastern Pacific will dislodge a decently cool air mass and bring temps down below normal Thursday and especially Friday when temperatures will struggle to reach 70 degrees. Isentropic lift behind the front will produce clouds and perhaps widespread light rain, though due to uncertainty will not go too high with PoPs at this time. Even if rain is widespread it would be likely be light and also not worthy of high PoPs. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 85 63 84 / 30 20 30 20 Carlsbad 61 91 61 92 / 10 10 10 10 Dryden 65 88 65 84 / 30 20 40 40 Fort Stockton 64 89 64 89 / 20 40 30 30 Guadalupe Pass 58 86 58 86 / 10 10 10 10 Hobbs 58 88 60 88 / 30 20 10 20 Marfa 59 86 59 86 / 10 30 30 20 Midland Intl Airport 63 87 62 87 / 20 20 20 20 Odessa 62 87 63 87 / 20 20 20 20 Wink 63 91 63 92 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/12
Hazardous weather outlook, May 4, 2:41 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 241 PM CDT Sat May 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 241 PM CDT Sat May 4 2019 /141 PM MDT Sat May 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible today across parts of the area. Large hail and strong winds are possible with these storms along with an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe storms are possible both on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 4, 4:31 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 431 PM CDT Sat May 4 2019 TXZ075-042200- Pecos TX- 431 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL 500 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Fort Stockton, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Firestone Test Track. This includes Interstate 10 between mile markers 236 and 253. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3081 10310 3090 10328 3113 10320 3095 10291 TIME...MOT...LOC 2131Z 210DEG 11KT 3092 10316 10
Special weather statement, May 4, 5:18 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
518 PM CDT Sat May 4 2019
TXZ075-042245-
Pecos TX-
518 PM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL
545 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Grandfalls, or 19 miles northwest of Fort
Stockton, moving north at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coyanosa.
LAT...LON 3103 10292 3111 10310 3126 10311 3135 10303
3119 10274
TIME...MOT...LOC 2218Z 201DEG 14KT 3113 10305
10Special weather statement, May 4, 5:43 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
443 PM MDT Sat May 4 2019
NMZ029-042315-
Northern Lea County NM-
443 PM MDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 515
PM MDT...
At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tatum, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tatum, Gladiola and Tatum Airport.
LAT...LON 3324 10349 3336 10349 3337 10323 3325 10313
3316 10324
TIME...MOT...LOC 2243Z 275DEG 18KT 3328 10337
10Special weather statement, May 4, 5:44 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM MDT Sat May 4 2019
NMZ028-042315-
Eddy County Plains NM-
444 PM MDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDDY COUNTY UNTIL
515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over
Artesia, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Artesia.
LAT...LON 3281 10444 3288 10443 3291 10422 3281 10413
3272 10424
TIME...MOT...LOC 2244Z 275DEG 18KT 3284 10436
10Special weather statement, May 4, 5:46 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT Sat May 4 2019
TXZ075-274-042300-
Pecos TX-Reeves County Plains TX-
546 PM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTH
CENTRAL REEVES COUNTIES UNTIL 600 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Saragosa, or 25 miles south of Pecos, moving northeast
at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Pecos
and south central Reeves Counties.
LAT...LON 3097 10345 3107 10350 3117 10341 3113 10326
3094 10326
TIME...MOT...LOC 2246Z 237DEG 8KT 3105 10340
10Special weather statement, May 4, 6:14 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
514 PM MDT Sat May 4 2019
NMZ029-042345-
Northern Lea County NM-
514 PM MDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 545
PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm near
McDonald, or near Tatum, moving southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tatum, McDonald, Gladiola and Tatum Airport.
LAT...LON 3327 10306 3302 10306 3302 10339 3321 10341
3331 10332
TIME...MOT...LOC 2314Z 305DEG 13KT 3319 10332
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Special Weather Statement | MAF | Howard | 32 min |
| May 3, 7:46 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 44 min |
| May 3, 8:39 PM CDT | Special Weather Statement | MAF | Mitchell | 36 min |
| May 3, 9:00 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 4, 3:16 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 4, 3:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| May 4, 4:03 PM CDT | Special Weather Statement | MAF | 27 min | |
| May 4, 4:05 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| May 4, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 4, 4:31 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 4, 5:18 PM CDT | Special Weather Statement | MAF | Ward | 27 min |
| May 4, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 76 min |
| May 4, 5:43 PM CDT | Special Weather Statement | MAF | Yoakum | 32 min |
| May 4, 5:46 PM CDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 4, 6:14 PM CDT | Special Weather Statement | MAF | Yoakum | 31 min |
| May 4, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| May 4, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.